Virginia, 2013Heavy Rain in Virginia, July 11, 2013
July 11, 2013 · NWS AKQ · 4 events in 2 counties and zones
Scattered thunderstorms in advance of a cold front produced heavy rain and minor street flooding across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms in advance of a cold front produced heavy rain and minor street flooding across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 11, 11:20 AM EST, 40 minutes earlier.
Area forecast discussion, Jul 11, 11:20 AM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1220 PM EDT THU JUL 11 2013
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE INTO THE AREA LATER TODAY AND
TONIGHT AND WILL STALL ACROSS SOUTHEAST VIRGINIA AND EASTERN NORTH
CAROLINA ON FRIDAY. HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES
INTO THE MID ATLANTIC STATES ON SATURDAY...BEFORE THE FRONT
RETURNS WESTWARD ON SUNDAY. THE BERMUDA HIGH WILL BUILD BACK INTO
THE MID ATLANTIC STATES NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS A SFC TROUGH FROM SOUTHERN NEW ENGLAND
SW TO THE CENTRAL VA PIEDMONT...WITH THE ACTUAL COLD FRONT (GENLY
A SUBTLE DEW PT BOUNDARY) HANGING BACK A BIT FARTHER TO THE NW.
ALOFT...A WEAK SHORTWAVE OVER SW VA AND WV IS HELPING SHOWERS AND
TSTMS TO INITIATE OVER CENTRAL NC AND SW VA WITHIN THE MOISTURE
LADEN SOUTHWEST FLOW ALOFT. THIS IS IN ADVANCE OF A MUCH MORE
POTENT SHORTWAVE DIVING SE FROM THE WRN GREAT LAKES.
HAVE ADJUSTED FORECAST FOR THIS AFTN A BIT BASED ON LATEST
TRENDS...MOST NOTABLY A BIT OF A DRY SLOT AFFECTING FAR NW
SECTIONS OF THE CWA FOR THE NEXT FEW HRS. IT APPEARS THAT HIGHEST
POPS THIS AFTN WILL SET UP A BIT FARTHER TO THE S/E FROM THE
SOUTHERN PIEDMONT ON NE THROUGH CENTRAL AND EASTERN VA. BY MID-
LATE AFTN WILL CARRY 80% POPS IN THESE AREAS...AND GENLY
LIKELY/60-70% ACRS THE FAR NW AND IN SE VA/DOWN TO 50% TWDS THE
COAST OF NE NC. MAIN CONCERN TODAY WILL BE HEAVY RAIN AND
POTENTIAL FLOODING ISSUES AS PRECIPITABLE WATER VALUES REMAIN
AROUND 2". IN ADDITION...WEAK LOW LEVEL JET WILL BE NEARLY SAME
DIRECTION AS MID LEVEL FLOW SUGGESTING LOW MBE VALUES WHICH WOULD
LEAD TO SLOW MOVING AS WELL AS TRAINING STORM CELLS. STILL SOME
MODEL DISCREPANCIES WITH RESPECT TO WHERE HEAVIEST PRECIP OCCURS SO
WILL HOLD OFF ON ANY FLASH FLOOD WATCH AT THIS STAGE...BUT MAY
ISSUE ONE W/ AFTN PACKAGE DEPENDING ON HOW CONVECTION EVOLVES.
AT THIS TIME...THE WIND FIELDS LOOK TO REMAIN VERY WEAK...15 TO
25 KTS FROM THE SFC THROUGH 500 MB. THIS WILL LIMIT ANY ORGANIZED
CONVECTION...AND THE INSTABILITY IS PROGGED TO ONLY BE 1000-1500
J/KG...WHICH WILL ALSO LIMIT THE STRENGTH OF THE CONVECTION. SO
OVERALL CONDITIONS DO NOT LOOK CONDUCIVE FOR SVR WX WITH THIS
FRONT. FOR TEMPERATURES...HAVE TRIMMED A FEW DEGREES OFF HIGHS IN
MOST AREAS...AVERAGING IN THE MID 80S DUE TO CLOUD COVER AND
DEVELOPING WIDESPREAD PRECIP.
TONIGHT...THIS IS PROBABLY THE GREATEST CHC FOR WIDESPREAD PRECIP
FOR THE REGION AS THE UPPER LOW MOVES INTO OHIO AND SLOWS DOWN
AND BEGINS TO CUTOFF. UPPER JET RRQ FORCING ALSO STRENGTHENS AS
MOIST SW FLOW PERSISTS AND PRECIPITABLE WATERS REMAIN AROUND 2".
LATEST MODEL TRENDS SUGGEST THAT NW ZONES MAY RECEIVE A BIT LESS
AND WILL CONTINUE TO FINE TUNE THIS BASED ON WHAT HAPPENS THIS
AFTN. PRECIP AMTS THROUGH 12Z FRI AVG 1-2" BUT WITH MUCH LOCAL
VARIABILITY DUE TO CONVECTION (IN GENERAL HIGHEST AMTS LOOK TO BE
FROM AVC TO RIC TO THE NRN NECK ON SOUTH AND EAST).
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
HAVE MADE SOME UPDATES TO FRI FORECAST AS LATEST NAM 12 AND A
MODEL CONSENSUS CONTINUES TO SUGGEST THAT FRI WILL BE A WET DAY
FOR NEARLY THE ENTIRE CWA FOR MOST IF NOT ALL DAY. FRONT WILL
EFFECTIVELY STALL OVER THE REGION AND BE SLOW TO DISSIPATE AS THE
UPPER LOW CUTS OFF ACRS WV AND WRN PA. RAINFALL RATES AND THREAT
FOR FLOODING WILL GENLY BE CONFINED TO AREAS E OF I95 AS LOW LEVEL
FLOW TURNS LIGHT NORTHERLY FARTHER N/W.
PREV DISCUSSION...
MODEL DISCREPANCIES BEGIN ON FRIDAY AND BUILD THROUGH THE PERIOD
AS THE HANDLING OF THE UPPER LOW AND HOW QUICKLY IT RETROGRADES TO
THE WEST DOES HAVE A BIG IMPACT ON THE FORECAST. AS THE UPPER LOW
CLOSES OFF ON FRIDAY...NOW OVER WRN PA VS SRN NE AS WAS FORECAST
YESTERDAY...THE FRONT WILL STALL ALONG THE COAST AND THE SW FLOW
WILL CONTINUE ALONG THE ERN SEABOARD. SO HAVE HELD ONTO THE HIGHER
POPS THROUGH MUCH OF THE DAY ON FRIDAY BEFORE GRADUALLY TAPERING
THEM OFF FRIDAY EVENING ACROSS NRN PORTIONS OF THE CWA. ALSO...THE
MODELS SHOWED ADDITIONAL SHOWERS DEVELOPING WITH THE UPPER LOW
OVER THE WESTERN PORTION OF THE CWA SO HELD ON TO THE CHANCE POPS
THERE AS WELL.
BY FRIDAY EVENING THE 00Z GFS BEGINS TO DEVIATE FROM THE 12Z WED
ECMWF AND THE 00Z NAM AND QUICKLY BEGINS TO RETROGRADE THE UPPER
LOW TO THE WEST. THIS KEEPS THE MOIST SW FLOW IN PLACE OVER THE
AREA FRIDAY NIGHT AND THEN PULLS IT WEST ON SATURDAY. THE OTHER
MODELS ARE SLOWER TO DO SO AND ALLOW FOR SOME DRY WX FRI NIGHT
INTO SATURDAY. THE 00Z THU ECMWF HAS TRENDED TOWARD THE GFS. SO
FOR NOW HAVE BLENDED THE FORECAST AND ALLOWED A BRIEF DRY PERIOD
FOR THE WESTERN PORTION OF THE CWA ON FRIDAY NIGHT BUT THEN ALLOW
FOR CHANCE POPS TO BE INTRODUCED SATURDAY AFTERNOON INTO SATURDAY
NIGHT AREA WIDE.
FOR TEMPERATURES...HAVE GENERALLY GONE WITH A BLEND OF THE MET/MAV
AND GMOS VALUES THROUGH THE PERIOD DUE TO THE MODEL DIFFERENCES.
THE HIGHS ON FRIDAY WERE TRICKY AS HOW MUCH CLOUD COVER AND
SHOWERS LINGER. THE MAV/MET WERE AS MUCH AS 8 TO 10 DEGREES COOLER
OVER THE WESTERN PORTION OF THE CWA COMPARED TO THE PREVIOUS
FORECAST. FOR NOW HAVE TRENDED COOLER DROPPING VALUES TO NR 80
DEGREES. DID NOT WANT TO DROP TO THE MID 70S LIKE THE MAV NUMBERS
AS ANY BREAK IN THE CLOUDS WILL ALLOW TEMPS TO JUMP INTO THE 80S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A PSEUDO-SPLIT FLOW PATTERN DEVELOPS BY SAT AS ONE LOW PRESSURE
RESIDES OVER NEW ENGLAND AND THE REMNANTS OF CHANTAL GET CAUGHT UP
IN A SECOND LOW PRESSURE SYSTEM IN THE WRN GULF OF MEXICO.
MEANWHILE...HIGH PRESSURE REMAINS STRONG ACROSS THE CTRL U.S. AND
ALSO IN THE CANADIAN MARITIMES. FOR THE MID ATLANTIC REGION...A LOW
PRESSURE TROUGH/BOUNDARY WILL BE STALLED ALONG/NEAR THE COAST. THIS
FEATURE WILL HELP TO FOCUS MOISTURE AND BEST PRECIP CHANCES OVER
SERN PORTIONS OF THE FA...WHILE HIGH PRESSURE TO THE NW MAY HELP TO
KEEP PRECIP CHANCES LOWER ACROSS NWRN PORTIONS OF THE FA. SOME
MOISTURE FROM CHANTAL MAY GET CAUGHT UP IN THE LOW PRESSURE TROUGH
DUE TO THE MID ATLANTIC REGION SITTING RIGHT IN THE MIDDLE OF THE
SPLIT FLOW. OVERALL...A SUBTROPICAL AIRMASS COMBINED WITH PWATS OF
2.00-2.25 INCHES WILL LIKELY RESULT IN VERY HEAVY RAINFALL WHEREVER
THUNDERSTORMS DEVELOP THROUGHOUT THE WEEKEND.
GOING INTO EARLY NEXT WEEK...MODEL SOLUTIONS BEGIN TO DIFFER. THE
GFS STARTS TO PULL THE NEW ENGLAND LOW DOWN THE COAST AND INTO THE
AREA. WHEREAS THE ECMWF PULLS THE MARITIME HIGH INTO NEW ENGLAND AND
RETROGRADES THE LOW INTO THE MIDWEST. GIVEN THE LARGE AMT OF
UNCERTAINTY...HAVE LEANED THE FORECAST TWD MOSGUIDE WHICH IS MORE OF
A CLIMATOLOGY FORECAST.
HIGHS ARE EXPECTED TO SLOWLY WARM FROM THE MID-UPPER 80S SUN/MON
INTO THE UPPER 80S TO LOWER 90S BY MID WEEK. LOW SHOULD GENERALLY BE
IN THE LOWER-MID 70S.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
ISLTD TO SCTD SHOWERS WILL BE ARND INTO EARLY THIS MORNG. OTHRWISE
EXPECT AREAS OF MVFR AND PATCHY IFR...ESPLY WHERE PCPN OCCURRED
LAST NGT OR OVRNGT. MORE SHOWERS AND TSTMS WILL DEVELOP THIS AFTN
ACRS MUCH OF THE REGION...THEN CONTINUE AT LEAST INTO TNGT OR FRI
MORNG...AS A FRNTL BNDRY SLOWLY MOVES INTO AND ACRS THE AREA. MVFR
CONDITIONS CAN BE EXPECTED WITH THE PCPN...WITH BRIEF PERIODS OF
IFR IN HEAVIER SHOWERS OR TSTMS.
OUTLOOK...CHCS FOR PCPN WILL LINGER ACRS THE REGION FRI AND SAT
WITH LWR CIGS AND VSBYS POSSIBLE.
&&
.MARINE...
UPDATE...HAD EXTENDED SCA FLAG FOR NRN CHES BAY UNTIL NOON. THIS
HEADLINE HAS BEEN ALLOWED TO EXPIRE. SW WINDS OF 10-15 KT WILL
PERSIST THROUGH THE AFTERNOON AND REMAIN BELOW SCA CRITERIA
(UNLESS CONVECTIVE SHOWERS/STORMS WARRANT THE ISSUANCE OF MARINE
WEATHER STATEMENTS).
PREVIOUS DISCUSSION...A COLD FRONT WILL APPROACH THE WATERS THIS
AFTN/EVENG. EXPECT WAVES ON CHES BAY OF 1-3 FT AND SEAS OF 2-4 FT
TODAY INTO TNGT. THE FRONT WILL STALL OVR THE CHES BAY OR JUST W
OF THE CHES BAY LATER TNGT THRU FRI...THEN WASHES OUT OVR THE CWA
DURING SAT...AS HI PRES BLDS OFF THE NEW ENGLAND AND NRN MID ATLC
CST. AS A RESULT...VRBL WINDS LESS THAN 15 KT LATER TNGT THRU
FRI...WILL BECOME SE OR S DURING SAT. WAVES 1 TO 2 FT AND SEAS 2
TO 3 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ESS/LKB
LONG TERM...BMD
AVIATION...TMG
MARINE...BMD/TMG
Hazardous weather outlook, Jul 11, 10:56 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 AM EDT THU JUL 11 2013
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-121600-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1156 AM EDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL LATE THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THESE STORMS
COULD ALSO PRODUCE STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-121600-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1156 AM EDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL LATE THIS AFTERNOON AND EVENING...WHICH MAY QUICKLY
REDUCE VISIBILITIES TO ONE MILE OR LESS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BMD
In the hours before
Special weather statement, Jul 11, 9:42 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 AM EDT THU JUL 11 2013
MDZ021>025-111545-
DORCHESTER-INLAND WORCESTER-MARYLAND BEACHES-SOMERSET-WICOMICO-
1042 AM EDT THU JUL 11 2013
...HEAVY RAIN WILL MOVE ACROSS DORCHESTER...SOMERSET...WORCESTER AND
WICOMICO COUNTIES THROUGH 1145 AM EDT...
AT 1041 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND OCCASSIONAL LIGHTNING MOVING ALONG A LINE
FROM ROUGHLY 7 MILES NORTHEAST OF OCEAN CITY TO 10 MILES SOUTH OF
HOOPERSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
OCEAN CITY TO 17 MILES SOUTHEAST OF LEXINGTON PARK...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS UP TO 30 MPH.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3812 7517 3809 7524 3820 7518 3790 7589
3802 7605 3806 7582 3821 7597 3822 7595
3821 7596 3822 7585 3824 7587 3823 7588
3831 7604 3806 7601 3806 7602 3849 7635
3871 7584 3846 7568 3845 7504 3844 7504
DEROSASpecial weather statement, Jul 11, 10:42 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1142 AM EDT THU JUL 11 2013
MDZ024-025-VAZ099-111645-
ACCOMACK-INLAND WORCESTER-MARYLAND BEACHES-
1142 AM EDT THU JUL 11 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOMERSET...WORCESTER...
WICOMICO AND ACCOMACK COUNTIES THROUGH 1245 PM EDT...
AT 1140 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND MOVING ALONG A LINE
EXTENDING FROM 7 MILES EAST OF OCEAN CITY TO ONANCOCK...OR ALONG A
LINE EXTENDING FROM 7 MILES EAST OF OCEAN CITY TO 11 MILES NORTH OF
EXMORE...MOVING EAST AT 15 MPH.
THESE STORMS WILL BE NEAR
OCEAN CITY...
CEDARTOWN...
STOCKTON...
SAXIS...
ONANCOCK...
ONLEY...
CHINCOTEAGUE...
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS UP TO 30 MPH.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3811 7517 3788 7534 3786 7538 3789 7540
3784 7547 3767 7558 3768 7587 3780 7583
3786 7570 3785 7573 3789 7570 3791 7577
3795 7565 3800 7562 3805 7566 3809 7554
3825 7561 3829 7537 3838 7531 3846 7505
DEROSAHeavy Rain, Chesapeake (C)
- When
- July 11, 12:00 PM EST to 5:15 PM EST
- Where
- Chesapeake (C) County, 3.45 mi S of Grassfield
- Reported by
- AWOS
- Coordinates
- 36.670, -76.320
Chesapeake Airport (CPK) measured a rainfall amount of 2.55 inches. The bulk of the heavy rain fell between 400 pm and 500 pm.
Heavy Rain, Norfolk (C)
- When
- July 11, 12:20 PM EST to 2:00 PM EST
- Where
- Norfolk (C) County, Norfolk
- Reported by
- 911 Call Center
- Coordinates
- 36.870, -76.270
Heavy rain produced minor street flooding at Colley Avenue and 52nd Street.
Heavy Rain, Chesapeake (C)
- When
- July 11, 12:30 PM EST to 5:15 PM EST
- Where
- Chesapeake (C) County, Mt Pleasant
- Reported by
- Mesonet
- Coordinates
- 36.700, -76.130
Fentress measured a rainfall amount of 2.64 inches. The bulk of the heavy rain fell between 130 pm and 500 pm.
Heavy Rain, Chesapeake (C)
- When
- July 11, 3:30 PM EST to 4:40 PM EST
- Where
- Chesapeake (C) County, 4.29 mi SSW of Wallaceton
- Reported by
- RAWS
- Coordinates
- 36.560, -76.400
RAWS station GDR-Port-QD measured a rainfall amount of 2.22 inches. The bulk of the heavy rain fell between 430 pm and 540 pm.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467540, 467500, 467539, 467523.